Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 22, 2007, 4:03 PM CDT for Clay County, Jackson County, Ray County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 22, 2007, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Clay County, MO, Jackson County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 40 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 222103 SVREAX MOC047-095-177-222145- /O.NEW.KEAX.SV.W.0093.070822T2103Z-070822T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 PM CDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 445 PM CDT * AT 400 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WESTWOOD HILLS...OR NEAR WESTWOOD...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUGAR CREEK...INDEPENDENCE AND AVONDALE BY 410 PM CDT. CLAYCOMO BY 415 PM CDT. COURTNEY...GLENAIRE AND PLEASANT VALLEY BY 420 PM CDT. LIBERTY BY 425 PM CDT. MISSOURI CITY AND 8 MILES NORTHWEST OF SIBLEY BY 430 PM CDT. 7 MILES SOUTHEAST OF KEARNEY BY 440 PM CDT. EXCELSIOR SPRINGS BY 445 PM CDT. THE TOWNS OF MAYWOOD...RANDOLPH...BIRMINGHAM...PRATHERSVILLE AND MOSBY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3907 9464 3892 9451 3926 9408 3941 9436 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:00 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 22, 4:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 PM CDT WED AUG 22 2007 .DISCUSSION... CONVECTIVE THREAT IS THE PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS. MODELS CONTINUE TO ADVANCE WEAK SHORTWAVES ACROSS THE NORTHERN AND CENTRAL PLAINS THROUGH FRIDAY AS THE BROAD UPPER TROUGH OVER THE WESTERN US ADVANCES EAST INTO THE CENTRAL PLAINS ON FRIDAY. KEY TO FORECAST HINGES UPON THE ATTENDANT FRONT WHICH ACCOMPANIES THE TROUGH. CONVECTIVE FEEDBACK ACROSS NEBRASKA THROUGH THURSDAY MAKES CONFIDENCE IN THE FRONTAL POSITION QUITE LOW. FRONTAL POSITION WILL BE BASICALLY DRIVEN BY CONVECTIVE DEVELOPMENT. ALTHOUGH CONVECTIVE DEVELOPMENT IN NEBRASKA AND IOWA WILL DRIVE THE FRONT SLOWLY SOUTH THROUGH TIME...PREFER A LOWER FRONTAL MOVEMENT THURSDAY NIGHT AND FRIDAY. THE APPROACH OF THE UPPER TROUGH FAVORS A SLOW MOVEMENT OF THE FRONT ON FRIDAY. BEST ESTIMATED TIMING OF THE FRONT WOULD BE NEAR THE I-70 CORRIDOR FRIDAY AFTN. IN THE SHORT TERM...WIDELY SCATTERED AIR MASS SHOWERS AND THUNDERSTORMS WERE DEVELOPING THIS AFTN OVER MO AS A DECAYING MCV ROLLS NE INTO WRN MO. CAP IS CONSIDERABLY WEAKER OVER THE CWA WITH THE ONLY PSBL EXCEPTION BEING THE NW CORNER. GFS INDICATES A STRENGTHENING CAP BY LATE THIS AFTN OVER FAR NWRN MO. THIS REFLECTED BY THE LACK OF SIGNIFICANT THUNDERSTORM DEVELOPMENT NR THE OUTFLOW BOUNDARY NR THE NEB/MO BDR. THE AIR MASS ACTIVITY HAS BEEN STRONG LATE THIS AFTN WITH ISOLATED SVR. STG INSTABILITY COMBINED WITH WEAK SHEAR HAS LEAD TO PULSE SVR WITH MARGINALLY SVR HAIL. THE PULSE AIR MASS STORMS WILL DIMINISH THIS EVENING. OTHERWISE...THE OUTFLOW BOUNDARY NR THE BDR WILL GRADUALLY BECOME STATIONARY ALONG THE IA AND MO BDR THIS EVENING...BEFORE DRIFTING SLOWLY NORTH WITH THE AID OF A 40-50KT LLJ. THE STRONG LLJ WILL ENHANCE ISENTROPIC LIFT ON THE 310K ALONG AND NORTH OF THE BOUNDARY IN NEBRASKA AND IOWA TONIGHT. THE CONVECTION WILL LIKELY ONCE AGAIN DEVELOP INTO AN MCS WITH CORFIDI VECTORS SHOWING A POSSIBLE SLOW SOUTHEAST DRIFT TO THE COMPLEX. THEREFORE...WILL HOLD A CHANCE OF THUNDERSTORMS ACROSS NRN MO TONIGHT. ALSO CANNOT RULE OUT ELEVATED DEVELOPMENT ACROSS FAR NRN MO DUE TO ISENTROPIC LIFT. WEAK SHEAR AND CAPE FALLING FROM 2500 J/KG TO 1500 J/KG LATE TONIGHT SHOULD PRECLUDE SIGNIFICANT SVR DEVELOPMENT. THE EXTENT OF CONVECTIVE DEVELOPMENT TNGT TO OUR NORTH WILL DICTATE HOW FAR SOUTH THE BOUNDARY WILL PUSH ON THURSDAY. A THUNDERSTORM OUTFLOW BOUNDARY WILL LIKELY PUSH INTO EXTREME NWRN MO THURSDAY MORNING...BEFORE BECOMING STATIONARY DURING THE AFTN DUE TO PRESSURE FALLS IN WRN KANSAS ASSOCIATED WITH THE APPROACH OF THE UPPER TROUGH. THE BOUNDARY WILL PRODUCE SCATTERED THUNDERSTORMS IN NRN MO THURSDAY AFTN AS THE CAP IS RELATIVELY WEAK WITH MODERATE TO STG INSTABILITY. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN NWRN MO WHERE SFC-6KM SHEAR INCREASES TO BETWEEN 20-30 KNOTS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL. THE BOUNDARY IS EXPECTED TO MOVE LITTLE THROUGH THE NIGHT...AND GENERALLY BE RESTRICTED TO AREAS NORTH OF I-70. ISENTROPIC LIFT NORTH OF THE BOUNDARY WILL PROVIDE FOR A SIGNIFICANT THREAT OF CONVECTION. ANOTHER MCS IS EXPECTED TO DEVELOP LATE THURSDAY NIGHT ACROSS NWRN MO WITH CONVECTION GRADUALLY SPREADING SOUTHEAST ALONG THE COLD FRONT ON FRIDAY. CONVECTIVE OUTFLOW ALONG WITH CLOUD COVER WILL HAVE A MAJOR ROLE IN THE STRENGTH AND PLACEMENT OF THE CONVECTION. THE GREATEST RISK OF SIGNIFICANT SVR CONVECTION IS ALONG AND SOUTH OF INTERSTATE 70. A FEW HOURS OF CONVECTIVE TRAINING IS POSSIBLE ALONG THE FRONTAL BOUNDARY DURING THE AFTN AND EVENING HOURS ON FRIDAY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE. THE CONVECTION WILL ADVANCE SE FRIDAY NIGHT AND CLR THE CWA BY SATURDAY MORNING. DB FOR THE LAST HALF OF THE FORECAST THE SOUTHWESTERLY FLOW THAT IS KEEPING WARM TEMPERATURES IN PLACE ACROSS THE CENTRAL PLAINS WILL GIVE WAY TO A MORE ZONAL FLOW...AT LEAST FOR THE WEEKEND. THIS INDICATES A PLEASANT RETURN TO SEASONALLY WARM TEMPERATURES FOR THE UPCOMING WEEKEND WITH TEMPERATURES PRIMARILY RANGING THROUGH THE 80S TO AROUND 90. THESE SEASONAL TEMPERATURES WILL TRY TO HANG ON INTO NEXT WORK WEEK..BUT WILL HAVE A DIFFICULT TIME..BECAUSE AS THE WEEK WARES ON AS A SHALLOW TROUGH OVER THE WEST COAST...AND SOME TRANSITORY SHORTWAVES...INDUCE A RETURN OF THE SOUTHWEST FLOW ACROSS THE REGION. THE FASTER MOVING SHORTWAVES IN THE WESTERLY FLOW ACROSS THE NORTHERN STATES WILL INDUCE THE FORMATION OF A FRONT ACROSS THE NORTHERN PLAINS BY EARLY NEXT WORK WEEK. THIS FRONT IS PROGGED BY BOTH THE GFS AND ECMWF TO WORK ITS WAY SOUTH SLOWLY INTO THE CENTRAL PLAINS. LATEST GFS RUN HAVE CONVERGED TOWARDS THE SOLUTION OFFERED BY THE ECMWF...WHICH DEPICTS A SLOWER PROGRESSION OF THE FRONT INTO THE CENTRAL PLAINS AFTER FRONTOGENESIS. HOWEVER...BOTH SOLUTION INDICATE THAT PRECIPITATION MAY ACCOMPANY THE FRONT AS IT SWEEP IN LATE TUESDAY NIGHT OR WEDNESDAY. MOISTURE SHOULD BE IN PLACE ACROSS THE REGION...AND ANY LITTLE WAVE ALONG THE FRONTAL BOUNDARY COULD SET OFF SOME STORMS. ADDED SOME CHANCE POPS INTO FAR NORTHERN MISSOURI FOR TUESDAY NIGHT AS A RESULT. CUTTER && AVIATION... FOR THE 18Z TAFS...GUSTY SOUTHWEST WINDS 15-20KTS AND GUSTS 25-30KTS EXPECTED THROUGH THIS AFTN WITH SCT AFTN CU. VFR CONDITIONS EXPECTED DURING THE FORECAST PERIOD EXCEPT FOR ISOLATED THUNDERSTORMS BTWN 21-01Z WITH LLWS AGAIN FROM 09-14Z LATE TONIGHT AND EARLY THURSDAY. DB EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 22, 4:00 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 PM CDT WED AUG 22 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 400 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED ACROSS EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE THIS AFTERNOON...ALONG A THUNDERSTORM OUTFLOW BOUNDARY WHICH IS PROGRESSING VERY SLOWLY SOUTH. THUNDERSTORMS MAY DEVELOP ALONG THIS BOUNDARY THROUGH THIS EVENING NORTH OF A LINE FROM MOUND CITY MISSOURI TO MARYVILLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THIS ACTIVITY THROUGH EARLY THIS EVENING WITH DAMAGING WINDS AND ONE INCH HAIL THE PRIMARY THREATS. ELSEWHERE...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN ISOLATED STORM MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THROUGH EARLY THIS EVENING. THE RISK OF THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ACROSS FAR NORTHERN MISSOURI...GENERALLY NORTH OF A LINE FROM MOUND CITY KANSAS TO BETHANY TO LANCASTER. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL INCREASE OVER NORTHERN MISSOURI THURSDAY AFTERNOON AS A FRONTAL BOUNDARY SAGS SOUTH TOWARDS THE REGION. THE AREAS MOST LIKELY TO SEE STORMS ARE AREAS NORTH OF A ST JOSEPH TO PRINCETON LINE. BY THURSDAY AFTERNOON...BOTH INSTABILITY AND WIND SHEAR ARE EXPECTED TO INCREASE ACROSS NORTHERN MISSOURI...AND STORMS THAT FORM WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS COULD FORM INTO A THUNDERSTORM COMPLEX THURSDAY NIGHT AND AFFECT AREAS ALONG AND NORTH OF INTERSTATE 70. THE RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA FRIDAY AS THE FRONTAL BOUNDARY FINALLY BEGINS TO MAKE BETTER PROGRESS THROUGH THE AREA. THE SPEED OF THE FRONT IS CRITICAL IN DETERMINING THE THREAT OF SEVERE WEATHER. AT THE CURRENT TIME...INSTABILITY AND WIND SHEAR ARE FORECAST TO BE MAXIMIZED DURING PEAK HEATING FRIDAY AFTERNOON...ALONG AND SOUTH OF INTERSTATE 70. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE ACROSS THE ENTIRE AREA...BUT MORE LIKELY ALONG AND SOUTH OF INTERSTATE 70. IN ADDITION...SOME AREAS ACROSS THE OUTLOOK AREA MAY EXPERIENCE SEVERAL ROUNDS OF HEAVY THUNDERSTORMS THROUGH FRIDAY...WHICH COULD LEAD TO EXCESSIVE RAINFALL AMOUNTS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTER ACTIVATION IS POSSIBLE NORTH OF INTERSTATE 70 THURSDAY OR THURSDAY NIGHT AND ACROSS THE ENTIRE OUTLOOK AREA ON FRIDAY. DB
In the hours before
Special weather statement, Aug 22, 3:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CDT WED AUG 22 2007 MOZ044-222115- JOHNSON- 345 PM CDT WED AUG 22 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON COUNTY UNTIL 415 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WARRENSBURG...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... WARRENSBURG BY 350 PM CDT. WHITEMAN AIR FORCE BASE BY 405 PM CDT. KNOB NOSTER BY 410 PM CDT. SMALL PEA SIZED HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CUTTER
Special weather statement, Aug 22, 3:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 PM CDT WED AUG 22 2007 KSZ105-MOZ029-037-222130- CLAY-JACKSON-JOHNSON- 354 PM CDT WED AUG 22 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHWESTERN JACKSON AND SOUTHWESTERN CLAY COUNTIES UNTIL 430 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEAWOOD...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... RAYTOWN BY 400 PM CDT. KANSAS CITY...NORTH KANSAS CITY AND 6 MILES SOUTHEAST OF KANSAS CITY DOWNTOWN ARPT BY 405 PM CDT. SUGAR CREEK...INDEPENDENCE AND AVONDALE BY 410 PM CDT. CLAYCOMO BY 415 PM CDT. COURTNEY...GLENAIRE AND PLEASANT VALLEY BY 420 PM CDT. LIBERTY BY 425 PM CDT. THE TOWNS OF ROELAND PARK...MAYWOOD...RANDOLPH AND BIRMINGHAM ARE ALSO IN THE PATH OF THIS STORM. PEA SIZED HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:21 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.